Format

Send to

Choose Destination
See comment in PubMed Commons below
J Pediatr. 1978 Aug;93(2):235-8.

Thiamine-responsive megaloblastic anemia, sensorineural deafness, and diabetes mellitus: A new syndrome?

Abstract

A 6-year-old girl is described who has congenital megaloblastic anemia which completely responded only to pharmacologic doses of thiamine. Relapse was observed twice when the drug was discontinued. The reintroduction of thiamine caused a prompt reticulocytosis and a rise in hemoglobin concentration. Other abnormalities included latent diabetes mellitus, sensorineural deafness, and "situs inversus totalis." Her parents are first cousins, both with partial deafness. Her father has an abnormal oral glucose tolerance test. A single similar case has been reported; the combination of almost the same anomalies seems to represent a newly recognized syndrome. This case reinforces the proposal that thiamine has a role in hematopoesis.

PMID:
671156
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Loading ...
    Support Center